It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-27-2007, 05:45 PM   #1
Newbie
(male)
 
Join Date: Sep 2006
Location: Nova Scotia, Canada
Posts: 7
anderson8 HB User
Anti-depressant withdrawal and loss of energy/muscle????

Hello everyone. I was on Cipralex until about 10 weeks ago (before that Prozac). Anyway, I have been going to the gym for the past year, and since I've been off the meds, I have found both my strength and stamina have decreased substantially. I can't do anywhere near what I could do before, and am worried.

Has anyone else experienced this? If so, what did you do to overcome it?

 
Old 08-28-2007, 01:45 PM   #2
Veteran
(male)
 
Join Date: Nov 2006
Posts: 459
Survivor3 HB User
Re: Anti-depressant withdrawal and loss of energy/muscle????

Ask your doc. A CBC might be in order.

 
Sponsors Lightbulb
   
Old 08-28-2007, 03:48 PM   #3
Newbie
(male)
 
Join Date: Sep 2006
Location: Nova Scotia, Canada
Posts: 7
anderson8 HB User
Re: Anti-depressant withdrawal and loss of energy/muscle????

Hi Survivor 3 and thanks! However I'm not sure what a CBC is. Can you help me out?

 
Old 08-29-2007, 07:45 AM   #4
Senior Member
(male)
 
Join Date: Aug 2003
Location: NY
Posts: 245
sgt207 HB User
Re: Anti-depressant withdrawal and loss of energy/muscle????

I went off zoloft several years ago very slowly and came off a very small amount. About 4 or 5 weeks of being off I did experience severe muscle weakness and fatigue, as well as muscle atrophy; along with a host of other withdrawal symptoms. I was re-started on the small amount of zoloft and about 2 months later I began to regain strength. Nobody could give me an answer as to what was going on. I did some research myself and the symptoms pointed to an acetycoline response in the muscles of some sort.

Hope that helps a little.

 
Old 08-31-2007, 03:48 PM   #5
Veteran
(male)
 
Join Date: Nov 2006
Posts: 459
Survivor3 HB User
Re: Anti-depressant withdrawal and loss of energy/muscle????

CBC is a complete blood count. My doc ran this test regularly when I was on ssri's. Your symptoms may be drug induced or a coincidence.

 
Old 09-01-2007, 08:51 AM   #6
Senior Veteran
(male)
 
Join Date: Oct 2006
Posts: 735
Seymour93 HB User
Re: Anti-depressant withdrawal and loss of energy/muscle????

Quote:
Originally Posted by anderson8 View Post
Hello everyone. I was on Cipralex until about 10 weeks ago (before that Prozac). Anyway, I have been going to the gym for the past year, and since I've been off the meds, I have found both my strength and stamina have decreased substantially. I can't do anywhere near what I could do before, and am worried.

Has anyone else experienced this? If so, what did you do to overcome it?
Serotonin receptors are located in muscle and bone. Hopefully your body will adjust soon. Good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Positive ANA, inconclusive anti-ds-dna....please help teresacar Lupus 15 08-17-2008 08:45 AM
Methadone & Anti-Depressents & Heart Problems BrittleBones Pain Management 9 10-03-2006 02:45 PM
'Weak' speckled pattern ANA - High Anti-DNA - what IS this?? Deana Lupus 21 07-28-2006 10:22 PM
VeeJ Anti ro ssa question rtmc Lupus 12 09-13-2005 06:54 PM
Manic Depression and Anti-Depressants - some experiences and some questions Liberian12 Bipolar Disorder 18 04-26-2005 05:43 PM




« Doctors | Obsessing »
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!